MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 99430
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 08 feb 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the first of two reports.Refer to 8030647-2024-00007 for the second report.It was reported, the procedure was the same as usual, but for some reason it [the closed suction catheter (csc)] leaked, "by not pulling out too much"; the device was replaced.There was no reported injury to the patient.Additional information received 07feb2024 reported, the device had been in place for 24-48 hours, the location of the leak was noted to be, "confirmed but not sure".There was no impact to the patient.
 
Additional Manufacturer Narrative
Additional information: d4; d9 the product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 11 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The returned product was evaluated and no issues were observed on device.The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.The device history record for lot 30239923 was reviewed and the product was produced according to product specifications.All information reasonably known as of 04 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18695991
Report Number8030647-2024-00006
Device Sequence Number20614887
Product Code BSY
UDI-Device Identifier00609038994307
UDI-Public(01)00609038994307(240)109943003(17)280130(10)(10)30239923
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99430
Device Catalogue Number22716-4J
Device Lot Number30239923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer02/20/2024
10/15/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/11/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown